# SDR CA040415002

- Difficulty date: April 4, 2004
- Submitted: July 22, 2004
- Operation: General aviation
- Make and model: Cessna 172
- Aircraft time: 4,234 hours
- Engine: Cont O300A
- Propeller: Mcauly 1A170*
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Valve Guide
- Condition: Worn
- Location: Cylinder
- Component: Cylinder, Cont
- Component part number: SA10200A
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) CYLINDER NR 3, 4 AND 5, EXCESSIVE OIL CONSUMPTION AND LOW COMPRESSION.  ENGINE WAS RETURNED TO OVERHAUL FACILITY WHERE IT WAS DISCOVERED THAT 3 OF 6 CYLINDERS HAD EXCESSIVE PLAY IN THE EXHAUST VALVE GUIDES WHICH CAUSED THE VALVE TO BECOME COKED AND STICK IN THE GUIDE. CYLINDERS MFG. S/N: NR 3, 31109,NR 4, 31215, AND NR 5,  31213.
